My Ovacome

Carbo / Taxol

Hi, this is my first time posting, I'm stage 111c high grade, ive had 3 rounds Carbo plus debulking op six weeks ago, due to dehisced wound I've not been able to start back on chemo but I should be able to restart in another two weeks, I'm having Taxol added in for next 3 rounds, reading the fact sheet there seems to be quite a few side effects, any advice on how to deal with them would be appreciated.

13 Replies
oldestnewest

I'm fairly new at this too and have been very lucky so far. If you have side effects speak up they can help you with them. I only had minor things like constipation, swollen legs, itching and nausea. The soles of my feet seemed to go very thin meaning I needed to wear very well padded soles.

2 likes
Reply

Sorry about that I pressed the send button too soon. This site is amazing and you will get lots of support. Keeping positive seems to be the key which I try to do, fill your day so you don't overthink things and ask questions. I go to appointments with a list, I would never remember otherwise. I have found it fun wearing different wigs, I bought some off eBay and you are entitled to one free on the NHS!! I have tried to made the best out of a bad situation and am well supported by my daughters and friends. I hope you have support too it does help especially at appointments. Myself and loads of others are also here to support you, you are not alone. Hang in there Anthea.

1 like
Reply

Hi. Anthea is right. There is lots of great support on here and if you have a question someone will be able to help. One thing I learnt the hard way is to stay well hydrated (ideally two litres of fluid per day) particularly in the first few days after chemo as it helps the body to flush away the toxins. All the best. Jo 🌺🌼🌻🌸🌹

3 likes
Reply

Hi and welcome... taxol is one of the main chemo treatments for O. C. I had it like you on first round with carbo last year. Now I am back on weekly lower dose treatment - reached half way point of 9/18 sessions and so far so good. CA 125 so far has come down from high 5000+ to just over 600

What I have learnt reading many many posts is that everyone's bodies responds differently to chemo, not just taxol... but hopefully a few General tips

> Chemo effects are cumulative. It takes about 2/3 weeks sessions of treatment for the ones you read about on the info sheets to kick in ( prob neuropathy, nausea, tiredness, nose issues! lack of energy, bowels confused😒, hair thinning or loss....etc)

> yes drink lots... and around chemo days, esp day before - before take a laxative - my go to is docusate sodium - doctor can prescribe. Constipation, or other can horrible extra to be avoided😳

> be kind to yourself. Take it easy on the down days and do nice stuff on the up... I find I have a golden weekly Thursday - steroids help! - and plan for a nice outing and lunch with hubby and/or friends

> when you have a consultant appointment write a list of questions and how you are feeling. I am writing one today for next week....📃

Hope that helps, all the best... Janet 🌈

3 likes
Reply

Hi...welcome to the site. I had carb and taxol together for all 6 cycles. Like a few of the other ladies I had constipation so had medication prescribed for this. I always had steroids and anti sickness drugs for a few days after. I suffered with oral thrush and mouth ulcers too so was prescribed difflam mouthwash throughout which was really good. I was neutropenic a few times so keep an eye on your temperature and how you feel in yourself! I'm sure the hospital have emphasised how important it is you call the emergency number if it goes to 37.5. I did also get tingling in my toes and fingers and lost my hair. All these things are temporary, 12 months post finishing my hair is virtually back to how it was and all the side effects have sub sided except for fatigue. You are half way there, those three weeks do whizz by, before you know it you will be finished! Hope the rest of your treatment goes well. Best wishes. Jo xx

Reply

Thank you so much for the advice, I'm a bit nervous of having Taxol added in as I had no side effects from the Carbo. I'll wait and see how it goes. I felt quite alone with this as I know no one personally who has been affected by o c but reading everyone's stories on here is encouraging and inspiring.

Reply

Hi Pryced, welcome to our gang, you’re more welcome than you know, we are a lovely bunch and the information you’ll get here is second to none.

Janet and the other ladies have totally nailed this her advice is excellent. We all react slightly differently but as a general rule they has covered it all.

Be kind to you, if you have a hard day do what you need to do and no more, keep hydrated and rested. I remember on one rubbish day I didn’t get dressed, I couldn’t even be bothered to put my wig on and scared our poor postman when I answered the door looking like a zombie 😂, fortunately I was able to calm him later in the week when I felt a little better and also looked better (wig on 😊)

Keep in touch and let us know how you get on. Big hugs and love ❤️Xx Jane

1 like
Reply

Hello, I started on carbo and taxol, lost my hair but as you have been told already wigs are great and hats. My oncologist stopped the taxol after two treatments due to my fingers and toes going numb. Apart from that side effects were not too bad.

1 like
Reply

Hi. I had Taxol added with my recurrence last year and it does has side effects which you don't seem to get with Carbo. The biggest one if hair loss. My scalp was very itchy before I shaved my head too and I used E45 on it afterwards which was hugely soothing. It can cause damage to nails and I got myself some ONICOLIFE (available online) and managed to save all of my fingernails from any damage......definitely recommend that. Also the pink Vaseline handcream for your hand and toenails. I found that it made me constipated too and so had prune juice regularly which helped enormously. My dentist advised getting some Listerine mouthwash for gums and it was far more effective than the stuff prescribed by the hospital; I didn't have any mouth sores. Be gentle with yourself....it's horrible having chemotherapy but Taxol is actually a a pretty wonder drug. comes from Yew which always made me feel reassured....far better than having metals?! Good luck and Take care Eleni xx

1 like
Reply

Ooh......I forgot about the neutropeania in my feet! Yes, wear shoes with good soles....It was temporary though and they are fine now. xx

1 like
Reply

Hi Pryced,

Other ladies have covered most of what I would say but do want to emphasise that you should report any side effects to your team, no matter how trivial they seem to you. In particular don’t ignore any numbness or tingling in hands or feet, which can indicate nerve damage, which if ignored can become permanent.

I developed peripheral neuropathy in my feet after chemo 3 and my oncologist kept Taxol at 75% for the rest of the course. I still have the condition 18 months after finishing chemo, so hate to think how much worse it might have been if she’d increased the dose as intended. I was still told there was no evidence of disease after chemo ended, so the lower dose of Taxol was obviously still effective.

My diagnosis is identical to yours, but I had surgery first followed by 6 cycles of Carbo/Taxol, which ended in April 2016. 18 months later I am still NED.

I wish you all the best for the rest of your chemo and if you follow everyone’s tips, it should hopefully go as smoothly as possible.

Barbara x

1 like
Reply

Water and more water. I credit minimal side effects to drinking lots of water like the doctors suggested. Stool softeners are a great help if you have constipation. Sure you will do fine. Good luck.

1 like
Reply

Drink plenty of water day before, day of and the few days after chemo. Also do something with your hands, likenknitting, needle work etc. It really helps to keep the neuropathy at bay.. just wish I could knit with my feet too. Good Luck

Reply

You may also like...